MAUDE Adverse Event Report: COOK INC RING TRANSJUGULAR INTRAHEPATIC LIVER ACCESS AND BIOPSY SET; DYB INTRODUCER, CATHETER

COOK INC RING TRANSJUGULAR INTRAHEPATIC LIVER ACCESS AND BIOPSY SET; DYB INTRODUCER, CATHETER
Catalog Number RTPS-100-10.0
Medical Device Problem Codes Break (1069); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1 - customer (person): (b)(6).Line 2: (b)(6) , this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the colapinto needle of ring transjugular intrahepatic liver access and biopsy set was "faulty" and "not maneuverable".A new device was used to complete the transjugular intrahepatic portosystemic shunt (tips) procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.The device was received by cook on 14nov2023.Preliminary device failure analysis noted the colapinto needle was bowed in the middle of the shaft.It was also discovered that the sheath broke and the inner coil was exposed, thus prompting this report.Additional information regarding the event has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Additional information: b5.Correction: h6 - annex a.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided on 07dec2023.The damage to the black catheter and sheath occurred as a result of attempting to maneuver the obturator.The term "maneuver" was clarified to mean "advancing the obturator.".
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation: it was reported that the colapinto needle of ring transjugular intrahepatic liver access and biopsy set was "faulty" and "not maneuverable".Damage to the black catheter and sheath occurred as a result of attempting to advance the stiffening cannula.It was discovered that the sheath broke and the inner coil was exposed.A new device was used to complete the transjugular intrahepatic portosystemic shunt (tips) procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, and instructions for use (ifu), as well as a visual inspection, functional test, and dimensional verification of the returned device, were conducted during the investigation.One prior to use device set was returned to cook for evaluation.The sheath, black catheter, and stiffening cannula were opened, and a few other sealed components were received.The stiffening cannula was bowed near the middle of the shaft and near the proximal hub.The sheath was broken (but not fully separated) at approximately 29.8cm from the hub exposing the inner coil.The catheter tip was folded inward (not split) and was out of round.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed no relevant non-conformances.A database search did not identify any other complaints associated with the reported device lot.Cook also reviewed product labeling.The product ifu, [t_rtps_rev5] ¿ring transjugular intrahepatic access set,¿ provides the following information to the user related to the reported failure mode: ¿instructions for use -advance the transjugular introducer sheath assembly over the wire guide as distal as possible into the hepatic vein.Remove the wire and dilator.-insert the colapinto needle into the ptfe catheter, and introduce the catheter/needle assembly through the sheath.The needle should not protrude past the catheter end hole.-advance the catheter/needle assembly into the distal hepatic vein.-orient the catheter/needle assembly inferiorly and rotate anteriorly (arrow baseplate on needle indicates direction of needle curve).-wedging the catheter/needle assembly against the vein wall, thrust the needle in one movement forward through the hepatic parenchyma and toward the portal system.-advance the catheter over the needle further into the portal vein, then remove the needle.¿ the information provided upon review of the device master record, product labeling review, device history record, and device evaluation, there is no indication the complaint device was manufactured out of specification.Cook did not identify any nonconforming material in house or in the field.Based on the information provided, inspection of the returned device, and the results of the investigation, cook concluded the cause of event is component failure unrelated to any manufacturing or design deficiencies.The customer stated that the stiffening cannula was difficult to advance, resulting in the sheath breakage and tip damage to the straight catheter.It¿s possible that as the sheath and catheter were being advanced over the stiffening cannula, the stiffening cannula was advanced past the tip of the catheter, resulting in the damage to the tip of the catheter and the sheath breakage.However, this cannot be confirmed without additional information.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
RING TRANSJUGULAR INTRAHEPATIC LIVER ACCESS AND BIOPSY SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18260573
Report Number1820334-2023-01615
Device Sequence Number15418776
Product Code DYB
UDI-Device Identifier00827002297692
UDI-Public(01)00827002297692(17)251111(10)14976929
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K171820
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/11/2025
Device Catalogue NumberRTPS-100-10.0
Device Lot Number14976929
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2023
Supplement Date Received by Manufacturer12/07/2023
03/12/2024
Initial Report FDA Received Date12/04/2023
Supplement Report FDA Received Date12/11/2023
03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age46 YR
Patient SexMale